Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 552, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2019, 9:17 PM CDT for Alfalfa County, Woods County, Woodward County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2019, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 11, 2019, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alfalfa County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 63 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:36 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 11, 6:36 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Norman OK 636 PM CDT Tue Jun 11 2019 .DISCUSSION... The June 12-13 00 UTC TAF discussion follows: && .AVIATION... A cold front with a northerly wind shift is expected to progress from north to south tonight. Showers and thunderstorms are expected to develop along and move ahead of the front. Brief MVFR ceilings and/or visibilities and gusty winds will be possible with any thunderstorms. Northerly winds and VFR conditions are expected behind the front by later tomorrow morning and through the afternoon hours. Mahale && .PREV DISCUSSION... /issued 305 PM CDT Tue Jun 11 2019/ DISCUSSION... Main challenge for this forecast period is timing and extent of showers and storms this evening and overnight. NAM and RAP are much slower with the front tonight than the GFS (with the ECMWF holding more of a middle position). Thinking is that the GFS is too aggressive with surface dewpoints resulting in earlier convection. Leaning toward the NAM / RAP solution (also supported by most CAMs) with showers and storms entering northern Oklahoma closer to 4 or 5 Z. These storms will continue overnight with some severe risk as deep layer shear continues around 50 knots and instability decreases slightly. A shortwave moving through may trigger storms off the dryline Thursday afternoon potentially impacting western Oklahoma. Scattered rain chances will continue through early next week with zonal flow. After a relatively cool Wednesday and Thursday, temperatures warm into the weekend. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 61 81 55 77 / 60 20 0 10 Hobart OK 63 83 57 78 / 60 30 10 30 Wichita Falls TX 63 84 60 82 / 60 60 0 10 Gage OK 58 79 53 75 / 40 0 10 40 Ponca City OK 60 78 52 77 / 40 0 0 10 Durant OK 61 83 58 80 / 10 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/10/10
Hazardous weather outlook, Jun 11, 4:39 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 439 PM CDT Tue Jun 11 2019 OKZ004>048-050>052-TXZ083>090-121115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 439 PM CDT Tue Jun 11 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across northern and western Oklahoma mainly from 8 PM to midnight. The risk area covers locations north and west of Medford and Enid, Kingfisher, Clinton, Weatherford, and Elk City. A marginal risk extends eastward and southward, covering all but southeast Oklahoma for the overnight hours. Damaging wind gusts between 60 to 70 mph will be the primary hazard, with hail up to the size of golf balls a secondary threat and mainly in the Slight Risk area. While heavy rain will be brief, it could result in flooding of low lying and poor drainage areas given the saturated nature of the ground from recent rains. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across northwest Oklahoma should prepare for severe weather operations this evening, with any risk for central and southern Oklahoma and western north Texas being overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances return Thursday and continue off and on through early next week, with strong to severe storms possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 11, 9:06 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 906 PM CDT Tue Jun 11 2019 OKZ005-006-120230- Alfalfa OK-Woods OK- 906 PM CDT Tue Jun 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and northeastern Woods Counties Until 930 PM CDT... AT 904 PM CDT, a severe thunderstorm was located 4 miles west of Hardtner, moving southeast at 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe thunderstorms are approaching the Oklahoma border. If they maintain intensity, warnings may be required. Monitor the situation closely. Be ready to act quickly if a warning is issued or if storms threaten you. && LAT...LON 3700 9855 3677 9828 3654 9870 3700 9905 TIME...MOT...LOC 0204Z 321DEG 41KT 3701 9874 Zwink
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:06 PM CDT | Special Weather Statement | OUN | Woods | 24 min |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 48 min |
| Jun 11, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Garfield, Kingfisher, Major | 39 min |
| Jun 11, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 47 min |
| Jun 11, 11:58 PM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Jun 12, 12:24 AM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jun 12, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| Jun 12, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 48 min |
| Jun 12, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 24 min |
| Jun 12, 1:37 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 38 min |
| Jun 12, 2:03 AM CDT | Special Weather Statement | OUN | Harmon | 27 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | OUN | Logan | 26 min |
| Jun 12, 2:26 AM CDT | Special Weather Statement | OUN | Kingfisher | 34 min |
| Jun 12, 2:31 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 44 min |
| Jun 12, 2:34 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 41 min |
| Jun 12, 2:34 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 41 min |
| Jun 12, 3:03 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Tillman | 42 min |
| Jun 12, 3:10 AM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Jun 12, 3:41 AM CDT | Special Weather Statement | OUN | Tillman | 34 min |
| Jun 12, 3:44 AM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 31 min |
| Jun 12, 4:14 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain, Pottawatomie | 31 min |
| Jun 12, 3:52 AM CDT | Special Weather Statement | OUN | Hardeman | 23 min |
| Jun 12, 4:31 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 19 min |
| Jun 12, 4:48 AM CDT | Special Weather Statement | OUN | Wilbarger | 27 min |
| Jun 12, 4:56 AM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Jun 12, 5:46 AM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Jun 12, 7:16 AM CDT | Special Weather Statement | OUN | Baylor | 29 min |
| Jun 12, 7:25 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 32 min |
| Jun 12, 9:24 AM CDT | Areal Flood Advisory | OUN | Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.